Jump to content
ACN Latitudes Forums

Symptoms Returning on Treatment Dose Abx


Recommended Posts

My son has been on treatment dose abx since Jan. 2014. We were able to catch this quickly (started abx 3 weeks after onset) but with the exception of a few weeks has never been 100% symptom-free. Saw great improvement once we started combo abx (tested positive for Lyme and Anaplasma through Igenex). His main symptom has always been a motor tic. Now it is back to a level I haven't seen in months. He is currently on 3 abx - and he is still ticcing. I know it isn't a herx. I have done a lot of searching in these forums and have found many posts about flares while on prophylactic abx but haven't coming across posts about flares while on treatment dose. Have many of your children experienced flares while on treatment dose? Any insight anyone could provide would be greatly appreciated!!

Link to post
Share on other sites

How long has it been since since you started the combo abx? Sometimes the buildup of toxins to herx threshold takes a while, perhaps 3-5 days. On the herbs we are using now, and increase of 1 drop 1x daily can take as long as a week to 10 days to show up.

 

For us, ticcing was always an indication of toxin build-up of some sort. Usually bartonella die-off, but yeast die-off and mold exposure will do it too.

 

We had a relapse of symptoms with monotherapy PenVK, but once DD started combos, all of the reactions were herxes and would wane if dosage was decreased or discontinued, or we waited 7-10 days for detoxing to help clear it from her system.

Link to post
Share on other sites

Thanks for replying! He has been on Bactrim/Azith since May 2. We added Omnicef on Aug. 22 b/c he needed to get 2 teeth extracted and Dr. B thought the Omnicef would help prevent any strep-type infection from the extractions. We saw Dr. B on Sept. 13 and he took him off the Omnicef and replaced it with Augmentin b/c he diagnosed him with a sinus infection. I spoke to Dr. B on the phone today and he has suggested a short round of steroids (6 days) to help clear up the sinus infection. It makes me nervous given what I have read about steroids/lyme. As much as I worry about my son and am so sad to see that his tic has increased he has absolutely no other symptoms. If it wasn't for the tic, he would be 100%.

 

Dr. B ran bloodwork and he went over the results with me today. Blood test for candida was within normal range (although I understand that a blood test for this isn't completely reliable).

 

Any advice would be great!!

Link to post
Share on other sites

Again, I think if I just saw ticcing and no recurrence of other symptoms, I would assume I was looking at a toxin build-up of some sort. A relapse would probably include the whole constellation of symptoms.

 

Using a chart to record symptoms vs protocol can be very helpful as you look back at the effectiveness of different protocols.

 

Having said that though, DD's bartonella herxing did include some bartonella symptoms, but they were not of the magnitude of the original ones. She would often have shin pain, pick-like headache and some emotional lability along with ticcing, They would ramp up over a few days and then slowly decline (more slowly than they ramped up).

 

We really saw this with tindamax. DD wasn't able to detox from this abx without withdrawing it altogether. So our LLMD prescribed a pulsed protocol (4 days on 3 days off). We would see the initial herx within 8 hours, but by the end of the 3rd day on, her symptoms would have already started to resolve. By the end of the 3 days off she would be back to baseline or better.

 

If you want a copy of the Excel chart I use as a template for your own, just ask.

Link to post
Share on other sites

Omnicef caused a significant lyme herx in my son, even after being 3 yrs on mono-abx for Pandas and being on 3 combo abx for 9 months prior. It crosses the BBB. Like rowingmom, we see tics when biotoxins are a problem - too much toxic die off from bacteria, high mold count in the air, mildew in a room, yeast....cholestryamine is helping more than anythiing else we've used, but I doubt this is in dr B's protocol.

 

If he has no signs of a sinus infection, I'd be reluctant to pursue the steroids personally. But you can try it for 2-3 days and see what happens. When my DS was flaring due to Pandas, steroids helped immensely. When it was lyme, steroids made him antsy, hyper, angry and aggressive. two very different responses based on the trigger. So you might know quickly whether it was the right thing to do.

Link to post
Share on other sites

My son has tested + for strep multiple times while on full strength abx, and even a combo of 2 and 3 abx. When we see a recurrence of symptoms it means 1 of 2 things 1) a new strep infection or 2) he has been exposed to a strep infection.

 

Just because they are on full strength abx does not make them totally immune to picking up new bugs.

Link to post
Share on other sites

Thanks to everyone for their responses! I hope this flare passes quickly. I picked up the steroid burst from the pharmacy today - 45 mg. for 6 days. He is only 60 lbs. Doesn't that seem like a really large dose? I still have not decided if I will give it to him - I don't want to make him worse, but I would love to make him better - I need a crystal ball! :)

Link to post
Share on other sites

Thanks to everyone for their responses! I hope this flare passes quickly. I picked up the steroid burst from the pharmacy today - 45 mg. for 6 days. He is only 60 lbs. Doesn't that seem like a really large dose? I still have not decided if I will give it to him - I don't want to make him worse, but I would love to make him better - I need a crystal ball! :)

 

 

They are planning on tapering down right? Just stopping at 45mg a day is not typical.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...